Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Lamictal Side Effects - Drugs Treating Epilepsy Can Have Side Effects That Lead to Increased Suicide Attempts
JasonMesnic posted:
As you can see suicide is a real threat and should be preparaed against. So if you know someone who is taking Lamictal(even if they are taking the generic version of Lamictal) or some other drug that is used to treat epilipsy or bipolar disorder, make sure to learn all the possible suicide warning signs, so that you can interfere and save the person's life in the event they become suicidal. If you yourself are the one taking some of these drugs...make sure to give a suicide warning signs guide to someone who you interact with on a daily basis. This way you'll have someone who can intervene and save your life, when they feel you are developing suicidal tendencies.
Was this Helpful?
11 of 16 found this helpful
dancer86442 responded:
Hello Jason,

Thank You for posting this Info. I think everyone should be aware of what Side Effects to Watch for, when taking Any medication. Especially, since we all have different systems & there is No Way a DR can predict How a person will react to a med. We can have no reaction or every Side Effect Listed.

Did you know that Epilepsy, itself, can cause Depression & suicidal thoughts? Especially if left Untreated. My Sis learned this the hard way. Thank Goodness, the thoughts in her brain scared her enough to seek help.

So, it's a 'danged if we do, danged if we don't' situation. Meds or no meds.

So, Everyone, Stay Aware of What you take. Whether it's prescribed or OTC. Talk to the Pharmacist if it's both!

Love Candi
Haylen_WebMD_Staff responded:
Great information Jason! Those who are depressed tend to isolate so I love your suggestion of communicating with someone you interact with every day.

Here's a link to the WebMD Crisis Resources with phone numbers and contact information if you (or a friend or family member) is in crisis:

Thanks for posting!

MichaelHarrah responded:
Well said, Just like other medications, an anticonvulsant bipolar medication may also not work for everyone and may cause side effects. For instance, the majority of the people who take in Tegretol develop skin rashes. Some, on the other hand, may have a weaker immune system as it affects the bone marrow in terms of producing leukocytes or white blood cells. Since these medications are taken in by the patient, it's essential for them to undergo several blood testing procedures to assure liver functions. Side effects that can be fatal or is beyond acceptable for a person should be reported to the physician for tapering off the medication.
dancer86442 replied to MichaelHarrah's response:
Thank You for your input, Michael. You are Rite. All our meds can affect each of us differently. And your reminder for annual blood tests while on these drugs, well, it can't be said 'often enough'.

Love Candi

Helpful Tips

maybe not a seizure
A friend of mine had what he thought was a seizure. They could find nothing but he lost his license also. For one documented seizure. A ... More
Was this Helpful?
1 of 1 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Epilepsy Center